I have been suferring from frequent unrination for a number of weeks now ( due to see nurologist shortly)- my question is my symptoms seem to get worse evry two-three weeks ( very weak stream - more frequent urination - slight discomfort in the supra pubic /bladder region ) - then seems to be ok / not so bad ( better stream - less frequent urination - bladder emptying ik - no discomfort etc. ) What could this indicate - prostitias or some sort of infrectio . I should mention ultrasound of bladder / kidneys fine - no blood in urine - no sign of uti ( so I'm told).
Frequency during urination can be related to a UTI or an inflammation or infection of the prostate gland. The infective organisms may be located only within the prostate and come into the urethra during ejaculation. If they are not flushed away by urine, they would continue to be present in the urethra and try to grow there causing irritation and pain. The irritation within the prostate would cause irritability of the detrusor muscle of the bladder causing urgency even on slight filling of bladder. Enlargement of the prostate gland can also affect the stream adversely.
You may need to have another urinalysis done, preferably from a sample collected just after ejaculation. A prostate fluid analysis can also be done. This is to identify the organism causing the infection and may be followed by a culture sensitivity test to determine which antibiotic the organism is sensitive to. A prostate ultrasound (done rectally) will give an idea of the state of the gland and whether it is enlarged.
Antibiotic therapy is prescribed for long durations in prostate infections in view of the poor permeability of the prostate gland to antibiotics. The course will be for about 15-21 days and may even be for a few weeks.
Ensure that you keep your fluid intake over 2000 ml per day and avoid prostate irritants, such as caffeine, alcohol, citrus fruits, and spicy foods. Also avoid sitting for long periods of time or on surfaces that are not well padded.
If you do indulge in intercourse during the period of treatment, ensure that you practise safe sex (condoms) so as to not infect your partner.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.